# SDR 2012FA0000552

- Difficulty date: August 9, 2012
- Submitted: August 9, 2012
- Operation: General aviation
- Aircraft: N110PF
- Make and model: Cessna 177B
- Aircraft serial: 17702629
- Aircraft time: 2,600 hours
- Engine: Lyc O360A1F6D
- Engine time: 250 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Gasket
- Part number: CFO1001
- Condition: Not Seated
- Location: Oil Filter
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W, K
- Precautionary procedure: K

## Discrepancy

DURING REPLACEMENT OF THE CANISTER-TYPE OIL FILTER AT THE TIME OF OIL CHANGE, IT IS DIFFICULT TO ACHIEVE A GOOD SEAL OF THE CANISTER AGAINST THE SEAT THROUGH THE FILTER GASKET THAT IS SUPPLIED WITH THE CFO100-1 FILTER KIT.  THE GASKET VERY EASILY SLIPS INSIDE THE CANISTER DURING TIGHTENING OF THE CANISTER RETAINING BOLT TO THE RECOMMENDED TORQUE VALUE.  EXTREME CARE MUST BE TAKEN TO ENSURE THAT IT DOES NOT SLIP INSIDE.  IF IT DOES SLIP INSIDE, THERE IS A STRONG OIL LEAK DURING THE RUN-UP CHECK.  THIS FAILURE OF THIS GASKET SEALING HAS HAPPENED ON SEVERAL OCCASIONS.  REMOVING, CLEANING AND DRYING OF THE GASKET, AND REINSTALLATION HAS RESULTED IN A GOOD SEAL.
